7 doctors weighed in:

Could radiation therapy for breast cancer be giving me a cough?

7 doctors weighed in
Dr. Bahman Daneshfar
Radiation Oncology
5 doctors agree

In brief: Yes

There is a small amount of lung radiated that usually causes no problems.
But sometimes this amount is large enough to cause a pneumonitis that can cause a cough. You need an exam and a lung x-ray to determine if this is the cause.

In brief: Yes

There is a small amount of lung radiated that usually causes no problems.
But sometimes this amount is large enough to cause a pneumonitis that can cause a cough. You need an exam and a lung x-ray to determine if this is the cause.
Dr. Bahman Daneshfar
Dr. Bahman Daneshfar
Thank
Dr. Shelby Terstriep
Internal Medicine
3 doctors agree

In brief: Rarely

Rarely radiation to the breast can cause inflammation of a portion of the lung.
This can cause cough. It is typically treated with steroids. If you experience cough and shortness of breath during or shortly after radiation you should contact your radiation oncologist.

In brief: Rarely

Rarely radiation to the breast can cause inflammation of a portion of the lung.
This can cause cough. It is typically treated with steroids. If you experience cough and shortness of breath during or shortly after radiation you should contact your radiation oncologist.
Dr. Shelby Terstriep
Dr. Shelby Terstriep
Thank
Dr. Reza Shirazi
Radiation Oncology
1 doctor agrees

In brief: Yes

As stated by dr. Terstriep, it is rare.
Inflammation of the lung because of radiation ( radiation peumonitis), can produce a dry nagging cough typically 6 months out from radiation. It can be treated with steroids. It happens in less than 10% of the patients.

In brief: Yes

As stated by dr. Terstriep, it is rare.
Inflammation of the lung because of radiation ( radiation peumonitis), can produce a dry nagging cough typically 6 months out from radiation. It can be treated with steroids. It happens in less than 10% of the patients.
Dr. Reza Shirazi
Dr. Reza Shirazi
Thank
Read more answers from doctors